MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® A1C HEMOGLOBIN A1C ASSAY

SIEMENS HEALTHCARE DIAGNOSTICS INC DIMENSION®; DIMENSION® A1C HEMOGLOBIN A1C ASSAY
Model Number 10720883
Medical Device Problem Code High Test Results (2457)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 02/03/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Mdr 2517506-2020-00070 was filed 21-feb-2020 for the same event.The customer contacted the siemens customer care center (ccc) and reported that a falsely elevated hemoglobin a1c (a1c) patient result was obtained on a dimension exl 200 instrument.Siemens healthcare diagnostics headquarters support center (hsc) concluded their investigation of the discordant falsely elevated hemoglobin a1 result.Hsc evaluated the information provided.No product problem was identified.The event was resolved by recalibration of the a1c assay.The customer reports that the values recovered are now as expected and the analyzer is performing as expected in normal use.The instrument is operational.The cause of this event is unknown.The device is performing within specifications.No further evaluation is required.
 
Event or Problem Description
A falsely elevated hemoglobin a1c (a1c) result was obtained on a patient whole blood sample on a dimension exl with lm instrument.The result was reported to the physician(s).The same sample was repeated on the same instrument after recalibration of the assay and dilution of the sample.A lower result was obtained and a corrected result was issued.The account stated that a cardiac catheterization was delayed.There are no known reports adverse health consequences due to the falsely elevated aic result or the delay.

Brand Name
DIMENSION®
Common Device Name
DIMENSION® A1C HEMOGLOBIN A1C ASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS INC
500 gbc drive
po box 6101
newark, de
MDR Report Key9774733
Report Number2517506-2020-00069
Device Sequence Number11386546
Product Code PDJ
UDI-Device Identifier00630414006659
UDI-Public00630414006659
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K173909
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 03/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/15/2020
Device Model Number10720883
Device Catalogue NumberDF105B SMN 10720883
Device Lot NumberGD0106
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/04/2020
Initial Report FDA Received Date03/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age51 YR